MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 LNR MPACTOR HD II 38-42MM; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL

SMITH & NEPHEW, INC. R3 LNR MPACTOR HD II 38-42MM; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Catalog Number 71366438
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal reference number: (b)(4).H10: smith & nephew is submitting this report pursuant to the provisions of 21 c.F.R.Part 803.This report may be based upon information which smith & nephew has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, smith & nephew, or its employees, that the report constitutes an admission that the device, smith & nephew or its employees caused or contributed to the potential event described in this report.
 
Event or Problem Description
It was reported that during a thr surgery, the r3 lnr mpactor hd ii 38-42mm broke during impaction.None of the pieces that broke off went into the patient.The procedure was resumed, after a non-significant delay, with a s+n back-up device.Patient was not injured as consequence of this problem.
 
Additional Manufacturer Narrative
H3, h6: the associated device was returned and evaluated.The visual inspection revealed that a large portion of the bottom of the device broke off.This piece was not returned.The device shows significant signs of wear and use.This inspection was conducted by naked eye.Device batch number was not provided, thus, an evaluation of the manufacturing records could not be performed.A review of complaint history of the previous 12 months revealed similar events for the listed device, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely potential factors that could contribute to the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
R3 LNR MPACTOR HD II 38-42MM
Common Device Name
PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19940087
Report Number1020279-2024-01539
Device Sequence Number7332422
Product Code JDG
UDI-Device Identifier03596010656087
UDI-Public03596010656087
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K123598
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71366438
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2024
Supplement Date Received by Manufacturer09/03/2024
Initial Report FDA Received Date08/08/2024
Supplement Report FDA Received Date09/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown